The facts about Tylenol are complicated, so talk to your medical provider about what is right for you. If taken correctly, Tylenol is one of the safest pain and fever relievers available, even for people with liver disease. However, excessive Tylenol is the leading cause of drug-induced acute liver failure in the United States.
Tylenol can cause liver injury at just twice the maximum recommended dose. Approximately 150 people die annually from unintentional overdoses. This often occurs because Tylenol is added to many medications, including remedies for colds, headaches, pain, sleep, sinus problems, cough and menstrual-related symptoms. People may not know that they are taking Tylenol, let alone too much of it.
If Tylenol’s reputation makes you want to switch to non-steroidal anti-inflammatory drugs (NSAIDs), such as aspirin, ibuprofen (Advil, Motrin, etc), and naproxen (Aleve), talk to your medical provider. Regular use of NSAIDs at normal doses can cause stomach bleeding, kidney problems, and other medical concerns. There are greater than 10 times more NSAID-related deaths than Tylenol deaths in the United States.
Click here for more information about Tylenol.